New Mexico, 2014

High Wind in New Mexico, April 26, 2014

April 26, 2014 · NWS ABQ · 22 events in 14 counties and zones

A powerful upper level storm system and attendant Pacific cold frontal boundary raced across New Mexico during the afternoon of the 26th. This front delivered a potent blast of strong southwest to west winds, colder temperatures, and blowing dust to just about the entire state.

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A powerful upper level storm system and attendant Pacific cold frontal boundary raced across New Mexico during the afternoon of the 26th. This front delivered a potent blast of strong southwest to west winds, colder temperatures, and blowing dust to just about the entire state. Snow even impacted the northern high terrain where generally 3 to 6 inches was reported. The strongest winds occurred along and just behind the cold frontal boundary where numerous locations reported peak speeds around 60 to 65 mph. Blowing dust reduced visibilities in many areas of eastern New Mexico below 3 miles for several hours. Fortunately no significant damage was reported with this event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 26, 4:59 AM MST, 3 hours 1 minute earlier.

Area forecast discussion, Apr 26, 4:59 AM MST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MDT SAT APR 26 2014

.AVIATION...
12Z TAF CYCLE
WINDS ALOFT WILL STRENGTHEN TODAY AND A LEE SIDE SURFACE TROUGH
WILL DEEPEN WHILE A PACIFIC COLD FRONT BLASTS ACROSS THE STATE
THIS AFTERNOON THROUGH TONIGHT. THIS WILL RESULT IN A STRONG
TO DAMAGING WIND EVENT. SW SURFACE WINDS WILL STRENGTHEN THIS
MORNING THEN PEAK IN WESTERN AND CENTRAL AREAS NEAR THE PASSAGE OF
THE PACIFIC COLD FRONT. GUSTS WILL GENERALLY VARY FROM 35 TO 48 KT
DURING THE AFTN AND EVENING...EXCEPT FOR GUSTS OF 60 TO 65 KT
ALONG AND JUST E OF THE CENTRAL AND S CENTRAL MTS. THE COLD FRONT
WILL USHER SHRA...TSRA AND MT SN THROUGH WESTERN AND NORTHERN
AREAS...AS WELL AS A W AND NW WIND SHIFT. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING ERRATIC WIND GUSTS OVER 50 KT DUE TO STRONG
WINDS ALOFT. BLOWING DUST SHOULD IMPACT MUCH OF THE FORECAST
AREA...WITH MVFR AND EVEN IFR CONDITIONS DUE TO VISIBILITY AND/OR
CEILING RESTRICTIONS...MAINLY AT LOWER ELEVATIONS E OF THE
CONTDVD. ACROSS CENTRAL AND WESTERN AREAS...HEAVIER PRECIPITATION
WITH THE COLD FRONT PASSAGE SHOULD ALSO RESULT IN SOME MVFR AND
IFR CONDITIONS WITH MT OBSCURATIONS. STRONG TO DAMAGING WINDS
RETURN ON SUNDAY...FAVORING THE EAST.

&&

.PREV DISCUSSION...315 AM MDT SAT APR 26 2014...
.SYNOPSIS...
A VERY DYNAMIC WEATHER SYSTEM WILL IMPACT THE LAND OF ENCHANTMENT
THIS WEEKEND THROUGH EARLY NEXT WEEK. STRONG TO DAMAGING WINDS ARE
EXPECTED THIS WEEKEND...AND MAY PERSIST INTO MONDAY AS WELL. GUSTS
IN EXCESS OF 60 MPH ARE LIKELY FOR AREAS ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN...THOUGH CAN NOT FULLY BE RULED OUT
ANYWHERE. THE WINDS WILL BRING BOUTS OF BLOWING DUST...WHICH MAY
SIGNIFICANTLY REDUCE VISIBILITIES AT TIMES. ADDITIONALLY...A
STRONG COLD FRONT WILL PLOW FROM WEST TO EAST THIS AFTERNOON AND
EVENING USHERING IN COLDER TEMPERATURES AND A CHANCE FOR
PRECIPITATION. LIGHT TO MODERATE ACCUMULATIONS OF SNOW ARE
EXPECTED FOR THE NORTHERN MOUNTAINS TONIGHT. ANOTHER WEAKER STORM
SYSTEM MAY IMPACT THE STATE MID TO LATE WEEK...WHICH WILL KEEP
TEMPERATURES BELOW NORMAL THROUGH FRIDAY.

&&

.DISCUSSION...
STRONG TO DAMAGING WINDS...BLOWING DUST AND A TURN TO COOLER
TEMPERATURES WILL BE THE RULE THIS WEEKEND. HAVE MADE SOME
SIGNIFICANT CHANGES TO THE WIND HIGHLIGHTS. FIRST...HAVE UPGRADED
MUCH OF THE EASTERN PLAINS FROM A WIND ADVISORY TO A HIGH WIND
WARNING AND HAVE EXTENDED THIS WARNING THROUGH SUNDAY EVENING. DID
NOT FEEL COMFORTABLE HAVING NO WIND HIGHLIGHTS DURING TONIGHTS
OVERNIGHT PERIOD WHEN THE STRONGEST WINDS WILL LIKELY COME WITH THE
FRONT AFTER 03Z ACROSS THE PLAINS AND MOUNTAIN TOP LEVEL WINDS WILL
EXCEED 50KT OVERNIGHT KEEPING IT QUITE WINDY ACROSS THE CENTRAL MTN
CHAIN. SURE...SOME AREAS MAY COME DOWN BELOW CRITERIA
OVERNIGHT...BUT THEY WILL QUICKLY RAMP BACK UP SUNDAY MORNING...AND
STRETCHING THE HIGHLIGHTS THRU THE WEEKEND KEEPS IT SIMPLE. HAVE
ALSO EXPANDED THE WIND ADVISORY TO INCLUDE THE REST OF THE NORTHWEST
AND NORTH CENTRAL AREAS.  THUS...ALL AREAS TODAY WILL BE UNDER SOME
SORT OF A WIND HIGHLIGHT.  THESE WESTERN AREAS SHOULD HAVE MORE OF A
BREAK FROM THE WINDS TONIGHT THAN THE CENTRAL MTN CHAIN
EASTWARD...BUT WIND ADVISORIES WILL LIKELY BE NEEDED AGAIN SUNDAY
AFTN. IN ADDITION TO THE WIND HIGHLIGHTS...SNOW AND BLOWING SNOW
CONTINUES TO BE A CONCERN OVER THE NORTHERN MOUNTAINS. HAVE ADDED
THESE AREAS INTO A WINTER WEATHER ADVISORY TONIGHT...BASICALLY
SANDWICHED IN TIME BETWEEN WIND HIGHLIGHTS. ADVISORY TYPE SNOW
ACCUMULATIONS WILL FAVOR WEST SLOPE AREAS ABOVE 8000 FEET...BUT SNOW
LEVELS WILL ACTUALLY DROP WELL BELOW THAT AND EVEN TAOS COULD SEE AN
INCH OR TWO.

WINDS SHOULD DROP OFF SUNDAY NIGHT MORESO THAN TONIGHT...BUT THAT
WILL ALSO ALLOW TEMPS TO DROP AS WELL. COULD SEE SOME FREEZING
TEMPERATURES ALONG THE I-25 CORRIDOR ACROSS THE NORTHEAST...THE
ESTANCIA VALLEY AND CENTRAL HIGHLANDS...AND EVEN THE SANTA FE METRO
AS WELL AS THE HIGH TERRAIN. WINDS WILL AGAIN BE A CONCERN MONDAY
AFTERNOON...WITH ANOTHER ROUND OF WIDESPREAD WIND ADVISORIES
ANTICIPATED...AND PERHAPS A FEW HIGH WIND WARNINGS AS WELL. AFTER
WIND DECREASE MONDAY NIGHT...SIMILAR AREAS COULD FREEZE AGAIN.

BY TUESDAY...WINDS WILL DECREASE TO OCCASIONAL BREEZES...EXCEPT
ACROSS THE NE WHERE WINDY CONDITIONS WILL EXIST BEHIND A BACK DOOR
COLD FRONT...THOUGH SPEEDS WONT BE TO THE CALIBER OF THIS WEEKEND.
NONETHELESS...COULD SEE SOME BLDU AROUND KCAO DUE TO THE DUST SOURCE
REGION IN SE CO.

GFS AND EC ARE STILL AT ODDS REGARDING ENERGY SLIDING DOWN IN THE
NEAR MERIDIONAL FLOW DURING THE LATTER HALF OF THE WEEK. EC
CONTINUES TO BRING A STRONGER TROUGH/LOW OVER NM WHILE THE GFS
REMAINS JUST A GLANCING BLOW TO THE NE. THE AFOREMENTIONED FRONT ON
TUESDAY WILL CONTINUE TO SLIDE SOUTH AND WEST...PERHAPS THRU THE
GAPS OF THE CENTRAL MTN CHAIN. THOUGH THERE WILL BE A LITTLE EXTRA
MOISTURE THANKS TO THE FRONT...THE EC IS QUITE BULLISH AT BREAKING
OUT PRECIP AREAWIDE. CANADIAN APPEARS TO BE A HAPPY MEDIUM BETWEEN
THE TWO OTHER MODELS...AT LEAST WITH REGARDS TO THE UPPER LEVEL
PATTERN...THOUGH IS LIKELY TOO BULLISH ON PRECIP AS WELL. THIS WILL
BE THE NEXT THING TO FOCUS ON AFTER THE WEEKEND/EARLY WEEK WINDS.
OTHERWISE...TEMPS WILL REMAIN BELOW NORMAL THRU NEXT FRIDAY.

34

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS FOR MAINLY EASTERN NEW MEXICO
TODAY. STRONG TO DAMAGING WINDS AND TURNING COLDER THIS WEEKEND...

RED FLAG WARNING FOR THE MIDDLE RIO GRANDE VALLEY AND ALL OF THE
EASTERN ZONES FROM LATE THIS MORNING THROUGH MID EVENING. CRITICAL
CONDITIONS WILL END IN THE MIDDLE RIO GRANDE VALLEY BY 6 PM DUE TO
THE PASSAGE OF A STRONG COLD FRONT AND HIGHER RH VALUES. OTHERWISE
BECOMING WINDY ALL ZONES TODAY WITH STRONG TO POTENTIALLY DAMAGING
WINDS FOR PORTIONS OF THE CENTRAL AND EASTERN ZONES. THE ABOVE
MENTIONED COLD FRONT WILL SWEEP FROM WEST TO EAST ACROSS THE STATE
TODAY...BRINGING MUCH COOLER AIR AND SCATTERED TO NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS TO THE WEST AND NORTH. FAR EASTERN AREAS
WILL REMAIN QUITE WARM.

RAIN WILL CHANGE TO SNOW OVER THE WESTERN AND NORTHERN MOUNTAINS
TONIGHT AS COLDER AIR CONTINUES TO POUR IN. MODERATE ACCUMULATIONS
WILL FALL IN THE NORTHERN HIGH TERRAIN AND UPPER RIO GRANDE VALLEY.
WINDS WILL DIMINISH SOME TONIGHT BUT REMAIN STRONG OVER THE CENTRAL
MOUNTAINS ONTO THE EASTERN PLAINS.

STRONG TO DAMAGING WEST TO NORTHWEST WINDS WILL RETURN TO NEARLY
ALL AREAS SUNDAY. STRONGEST WINDS FROM THE CENTRAL MOUNTAINS ONTO
THE EAST CENTRAL PLAINS. WHILE CRITICAL FIRE WEATHER CONDITIONS WILL
BE REACHED IN THE SAME AREAS AS TODAY...THE BELOW NORMAL TEMPERATURES
AND MOSTLY LOW HAINES VALUES SHOULD DIMINISH THE THREAT FOR RAPID
FIRE GROWTH AND SPREAD. WILL NOT ISSUE A FIRE WEATHER WATCH OR RED
FLAG WARNING. ISOLATED SNOW SHOWERS WILL CONTINUE ACROSS THE NORTH
CENTRAL MOUNTAINS INTO SUNDAY EVENING.

WINDY CONDITIONS WILL CONTINUE MONDAY BUT LESSEN TUESDAY AND BEYOND.
NORTHWEST FLOW NEXT WEEK WILL KEEP THE AREA COOL WITH TEMPERATURES
MOSTLY BELOW NORMAL UNTIL LATE NEXT WEEK. A FEW REINFORCING SHOTS
OF CHILLY AIR WILL BE NOTED BEHIND BACK DOOR COLD FRONTS INTO THE
EAST. A RIDGE OF HIGH PRESSURE WILL GRADUALLY TRY TO BUILD IN FROM
THE WEST NEXT WEEKEND.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...NMZ521>526-529>537-539-540.

RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>108.

WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ501>520-538.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY
FOR THE FOLLOWING ZONES...NMZ510>516.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE
FOLLOWING ZONES...NMZ512>515-527-528.

WIND ADVISORY FROM NOON TODAY TO 9 AM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ527-528.

&&

40
Hazardous weather outlook, Apr 26, 4:53 AM MST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT SAT APR 26 2014

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO DAMAGING WINDS WILL DEVELOP THIS AFTERNOON ACROSS ALL OF
NORTHERN AND CENTRAL NEW MEXICO. WIND GUSTS OF 60 TO 70 MPH ARE
POSSIBLE...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN. THESE STRONG WINDS MAY CAUSE DAMAGE TO POWER LINES...TREES
AND POORLY CONSTRUCTED BUILDINGS. CONSIDERABLE BLOWING DUST IS
LIKELY. THE STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL CREATE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ALONG AND EAST OF THE
RIO GRANDE VALLEY AS WELL.

STRONG WINDS WILL PERSIST OVERNIGHT...ESPECIALLY OVER THE HIGH
TERRAIN AND EASTERN PLAINS. ADDITIONALLY...MODERATE ACCUMULATIONS OF
SNOW ARE LIKELY TONIGHT ACROSS THE NORTHERN MOUNTAINS AND UPPER
RIO GRANDE VALLEY. AREAS OF BLOWING SNOW MAY SIGNIFICANTLY REDUCE
VISIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO DAMAGING WINDS ARE LIKELY ON SUNDAY ACROSS ALL OF
NORTHERN AND CENTRAL NEW MEXICO WHERE GUSTS UP TO 70 MPH WILL
AGAIN BE POSSIBLE. STRONG WINDS WILL PERSIST INTO MONDAY ACROSS
MANY CENTRAL AND EASTERN AREAS. BLOWING DUST MAY REDUCE
VISIBILITY EACH DAY.

FREEZING TEMPERATURES WILL BE POSSIBLE SUNDAY NIGHT FROM
RATON...TO LAS VEGAS...TO ESTANCIA AND CLINES CORNERS AS WELL AS
ACROSS THE SANTA FE METRO AREA AND ESPANOLA. A HARD FREEZE IS
POSSIBLE FOR THESE SAME AREAS AS WELL AS THE NORTHWEST PLATEAU
MONDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS...WIND GUSTS IN
EXCESS OF 50 MPH...AND ANY WILDFIRES THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

34

Event by event

22 high wind. Local standard time, as filed.

High Wind, Southwest Mountains

When
April 26, 8:00 AM MST to 1:00 PM MST
Where
Southwest Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Public

A CWOP station in Quemado recorded sustained winds in the mid to upper 30's and a peak gust up to 58 mph during the afternoon hours.

High Wind, Chaves County Plains

When
April 26, 8:00 AM MST to 8:00 PM MST
Where
Chaves County Plains forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Public

A CWOP station recorded a peak gust to 62 mph.

High Wind, Upper Tularosa Valley

When
April 26, 10:00 AM MST to 7:00 PM MST
Where
Upper Tularosa Valley forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet

A Mesonet site located northeast of Carrizozo recorded sustained winds in the lower to mid 40's with a peak gust up to 63 mph during the afternoon hours.

High Wind, South Central Mountains

When
April 26, 11:30 AM MST to 8:00 PM MST
Where
South Central Mountains forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS

The Sierra Blanca AWOS recorded sustained wind speeds from 40-45 mph with gusts up to 64 mph during the afternoon hours.

High Wind, Southwest Chaves County

When
April 26, 12:00 PM MST to 8:00 PM MST
Where
Southwest Chaves County forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
RAWS

The Dunken RAWS recorded a high sustained wind speed to 41 mph with gusts in the low to mid 50's during the afternoon hours.

High Wind, Upper Tularosa Valley

When
April 26, 1:00 PM MST to 7:00 PM MST
Where
Upper Tularosa Valley forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Mesonet

The Oscura Range Camp Mesonet at White Sands Missile Range recorded sustained wind speeds in the low 40's with gusts into the mid 50's.

High Wind, Upper Rio Grande Valley

When
April 26, 1:00 PM MST to 7:00 PM MST
Where
Upper Rio Grande Valley forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter

A trained spotter reported a peak wind gust to 58 mph with some Virga in the area.

High Wind, Eastern Lincoln County

When
April 26, 1:00 PM MST to 7:00 PM MST
Where
Eastern Lincoln County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet

The CSBF Transwestern Pump recorded a peak gust to 59 mph.

High Wind, Southwest Mountains

When
April 26, 1:00 PM MST to 7:00 PM MST
Where
Southwest Mountains forecast zone
Measured
96 kt (110 mph) estimated gust
Reported by
Mesonet

Based off the graph produced by the Magdalena Ridge Observatory a peak gust to 110 mph was recorded.

High Wind, De Baca County

When
April 26, 1:00 PM MST to 7:00 PM MST
Where
De Baca County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Other Federal Agency

The Fort Sumner Airport recorded a peak gust to 64 mph.

High Wind, Albuquerque Metro Area

When
April 26, 2:00 PM MST to 6:00 PM MST
Where
Albuquerque Metro Area forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
AWOS

The Belen AWOS recorded a high sustained wind speed up to 43 mph with gusts in the low 50's.

High Wind, Chaves County Plains

When
April 26, 3:00 PM MST to 8:00 PM MST
Where
Chaves County Plains forecast zone
Measured
35 kt (40 mph) estimated sustained
Property damage
$5,000
Reported by
Broadcast Media

Twitter report from KOB 4 meteorologist relaying public report that high winds had knocked down a dead tree that hit a passing van. Winds speeds estimated sustained 40 gusting to low 60's.

High Wind, Lower Rio Grande Valley

When
April 26, 3:00 PM MST to 8:00 PM MST
Where
Lower Rio Grande Valley forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet

The Harry Mesonet at White Sands Missile Range recorded sustained wind speeds ranging from 40 - 44 mph with gusts up to 60 mph during the afternoon hours.

High Wind, Lower Rio Grande Valley

When
April 26, 3:00 PM MST to 8:00 PM MST
Where
Lower Rio Grande Valley forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet

The Sulf Mesonet at White Sands Missile Range recorded sustained wind speeds ranging from 40 - 42 mph with gusts up to 60 mph.

High Wind, Upper Tularosa Valley

When
April 26, 3:00 PM MST to 8:00 PM MST
Where
Upper Tularosa Valley forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet

The Pole 616 Mesonet at White Sands Missile Range recorded sustained wind speeds in the low 40's with a peak gust to 61 mph.

High Wind, Central Highlands

When
April 26, 3:00 PM MST to 6:00 PM MST
Where
Central Highlands forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS

The Clines Corners ASOS recorded sustained speeds in the low 40's with a peak gust to 62 mph.

High Wind, Northeast Highlands

When
April 26, 3:00 PM MST to 6:00 PM MST
Where
Northeast Highlands forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS

The Las Vegas ASOS recorded a peak gust to 66 mph.

High Wind, Jemez Mountains

When
April 26, 3:00 PM MST to 8:00 PM MST
Where
Jemez Mountains forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS

The Los Alamos AWOS recorded a peak gust to 59 mph.

High Wind, Albuquerque Metro Area

When
April 26, 4:00 PM MST to 8:00 PM MST
Where
Albuquerque Metro Area forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media

Local news station reporting tree downed by high winds in the parking lot at Alameda and Coors.

High Wind, Albuquerque Metro Area

When
April 26, 4:00 PM MST to 8:00 PM MST
Where
Albuquerque Metro Area forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Public

Local news media station reported on a cinder block wall at a church that got knocked over during the high wind event. The Albuquerque ASOS recorded sustained wind speeds ranging from 40 - 44 mph with a peak gust to 58 mph during this time.

High Wind, Albuquerque Metro Area

When
April 26, 6:00 PM MST to 6:10 PM MST
Where
Albuquerque Metro Area forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media

Media reported large concrete wall toppled at church near Iliff and Artrisco. Time and damage estimated.

High Wind, Quay County

When
April 26, 9:00 PM MST to 11:00 PM MST
Where
Quay County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS

The Tucumcari ASOS recorded a peak gust to 58 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503933, 504036, 504008, 504009, 504011, 504016, 504017, 504026, 504047, 504048, 504031, 504013, 504015, 504018, 504029, 504041, 504043, 504045, 504038, 504040, 504545, 504049.